# SDR NACA20070017

- Difficulty date: August 22, 2007
- Submitted: August 23, 2007
- Operation: Air carrier
- Aircraft: N43872
- Make and model: Doug DC-6
- Aircraft serial: 533294
- Aircraft time: 38,452 hours
- Engine: Pwa R2800CB3
- Engine time: 312 hours
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Part number: RHB32E
- Condition: Failed
- Location: Nr 4 Engine
- Part time: 190 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: W, R, J
- Precautionary procedure: E

## Discrepancy

NR 4 ENGINE SHUT DOWN DUE TO CONTINUOUS BACKFIRE IN CLIMB.  INSPECTION REVEALED NO CRACKED CYLINDERS, FRONT CAM NO DEFECT.  COMPRESSION TEST OF NR 12 CYLINDER CHECKED GOOD, NR 12 EXHAUST VALVE GUIDE CHECKED GOOD IAW PURDUE DC-6 MM MB31-3-1 (7).  MULTIPLE SPARK PLUGS FOUND WITH EXCESSIVE GAP.  NR 8R AND NR 12L SPARK PLUGS WERE FOUND INOPERATIVE.  REPLACED ALL PLUGS.  GROUND RUN CHECKED GOOD.
